Alert archive / Wyoming / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 55, NWS Cheyenne, WY

June 2, 2008Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 2, 2008, 7:39 PM MDT for Laramie County, Wyoming. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2008, 7:39 PM MDT (01:39 UTC)
Expired
Jun 2, 2008, 8:19 PM MDT
In force
40 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon

County Laramie County, WY

What was reported inside it

TimeReportWhereRemark
Jun 2, 7:42 PM MDTHAIL 0.8818 E Cheyenne, WYMARBLE TO NICKEL HAIL
Jun 2, 7:46 PM MDTHAIL 0.7518 E Cheyenne, WY
Jun 2, 8:28 PM MDTHAIL 1.7518 E Cheyenne, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 359 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
359 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
3562 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 030139
SVRCYS
WYC021-030230-
/O.NEW.KCYS.SV.W.0055.080603T0139Z-080603T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
739 PM MDT MON JUN 2 2008

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 830 PM MDT

* AT 736 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  WEST OF BURNS...OR 15 MILES EAST OF CHEYENNE...AND MOVING EAST AT
  30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BURNS BY 750 PM...
  PINE BLUFFS BY 820 PM...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4134 10406 4102 10406 4101 10467 4134 10466
TIME...MOT...LOC 0139Z 279DEG 26KT 4121 10448

$$

DAUGHERTY
2 follow-up statements
000 
WWUS55 KCYS 030205
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
805 PM MDT MON JUN 2 2008

WYC021-030230-
/O.CON.KCYS.SV.W.0055.000000T0000Z-080603T0230Z/
LARAMIE WY-
805 PM MDT MON JUN 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTHEASTERN LARAMIE COUNTY...

AT 757 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BURNS...OR 25 MILES EAST OF CHEYENNE...MOVING EAST AT 30
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PINE BLUFFS BY 820 PM...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4134 10406 4102 10406 4101 10467 4134 10466
TIME...MOT...LOC 0205Z 279DEG 26KT 4118 10423

$$

KMD
000 
WWUS55 KCYS 030219
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
818 PM MDT MON JUN 2 2008

WYC021-030228-
/O.CAN.KCYS.SV.W.0055.000000T0000Z-080603T0230Z/
LARAMIE WY-
818 PM MDT MON JUN 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LARAMIE COUNTY IS
CANCELLED...

THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS 
BEEN CANCELLED.  HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN 
EFFECT FOR CENTRAL LARAMIE COUNTY UNTIL 9 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4134 10406 4102 10406 4101 10467 4134 10466
TIME...MOT...LOC 0218Z 279DEG 26KT 4116 10411

$$

DAUGHERTY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:54 PM MDT, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 2, 2:54 PM MDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
254 PM MDT MON JUN 2 2008

.UPDATE...SEVERE THUNDERSTORM WATCH HAS BEEN HOISTED FOR
CONVERSE..NIOBRARA...PLATTE...AND GOSHEN COUNTIES UNTIL 10 PM.
REASONING IS IN LINE WITH PREVIOUS DISCUSSION.   SOWKO

&&

.PREV DISCUSSION... /ISSUED 225 PM MDT MON JUN 2 2008/

SHORT TERM...TONIGHT THROUGH WEDNESDAY...AN ACTIVE PERIOD IN STORE
FOR THE REGION WITH ONE ROUND OF STORMS TO DEAL WITH THIS AFTERNOON
AND EVENING.  DEW POINTS STILL WELL ABOVE MODELS PROGS...SO
CONFIDENCE A BIT HIGHER THAT SCATTERED STORMS WILL OCCUR LATER THIS
AFTERNOON.  PRESENCE OF SPEED AND DIRECTION SHEAR SUPPORT HAIL GIVEN
JET MAX DIRECTLY OVERHEAD...BUT VALUES ARE NOT PARTICULARLY
HIGH...SO TORNADOES UNLIKELY.  THE SURFACE LOW CURRENTLY SPINNING
MOIST AIR OUR WAY WILL MOVE OFF TO THE EAST OVERNIGHT AS A TRANSIENT
UPPER LOW SPINS AND MOVES EAST.  THIS WILL TEMPORARILY SCOUR THE
BOUNDARY LAYER AND MAKE LOW AND FOG LESS LIKELY TONIGHT THROUGH
MOST AREA...ALTHOUGH KSNY MIGHT STILL HAVE ENOUGH RESIDUAL MOISTURE
TO BE AFFECTED...ESPECIALLY IF THEY RECEIVE RAIN THIS EVENING.
ANOTHER COLORADO SURFACE LOW WILL QUICKLY DEVELOP ON TUESDAY AHEAD
OF THE NEXT UPPER LOW.  THIS...MUCH DEEPER...LOW WILL DIG INTO THE
WESTERN CONUS BRINGING PRECIP AND POSSIBLE SEVERE AND FLOODING
HAZARDS THROUGH MIDWEEK.  MOISTENING WILL LEAD TO ANOTHER PERIOD OF
INSTABILITY TUESDAY AFTERNOON/EVENING...THEN EVEN MORE SO ON
WEDNESDAY WITH A BETTER JET SUPPORT IN THE PROXIMITY OF THE
APPROACHING TROUGH.

LONG TERM...WEDNESDAY NIGHT THRU MONDAY...RATHER COOL UPPER TROF
WILL MOVE ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY AND SHOULD
BRING FAIRLY WIDESPREAD RAINFALL TO THE CWA ALONG WITH COOL
TEMPERATURES.  PCPN SHOULD BE MAINLY IN FORM OF GENERAL RAINS AS
INSTABILITY LOOKS TO BE VERY LOW WITH COOL UPSLOPE FLOW WITH SFC
FRONT WELL SOUTHEAST OF THE AREA. HAVE NUDGED MAX TEMPERATURES DOWN
A BIT FOR THURSDAY GIVEN COOL AND CLOUDY PATTERN.  UPPER TROF SHOULD
PULL EASTWARD OVER THE CENTRAL PLAINS THURSDAY NIGHT WITH PCPN
ENDING OVER THE CWA.  WARMER AND GENERALLY DRY CONDITIONS EXPECTED
FRIDAY AND SATURDAY AS UPPER FLOW TURNS ZONAL THEN GRADUALLY BACKS
AHEAD OF NEXT UPPER TROF THAT WILL IMPINGE ON THE WEST COAST BY
SUNDAY. THIS SYSTEM WILL MAKE ITS APPROACH TO THE REGION EARLY NEXT
WEEK AND COULD BRING SOME PCPN BUT WILL MAINTAIN VERY LOW POPS IN
CURRENT FCST FOR NOW.

AVIATION...MOSTLY VFR EXCEPT BENEATH SCATTERED TSTMS THIS
AFTERNOON AND WEDNESDAY AFTERNOON.  ALSO...POSSIBLY REDUCED CIGS AND
VSBYS NEAR KSNY TONIGHT WITH FOG.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...SOWKO
LONG TERM....RE
Hazardous weather outlook, Jun 2, 2:40 PM MDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
240 PM MDT MON JUN 2 2008

WYZ061>066-069-070-031130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS-
240 PM MDT MON JUN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO
THIS EVENING ACROSS SOUTHEAST WYOMING.  A FEW OF THESE STORMS MAY
BECOME SEVERE EAST OF THE LARAMIE RANGE MAINLY THIS AFTERNOON.
LARGE HAIL WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
MAINLY TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MAINLY THIS AFTERNOON EAST OF THE
LARAMIE RANGE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ019>021-054-055-031130-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
240 PM MDT MON JUN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS SHOULD SPREAD OVER THE AREA LATER THIS
AFTERNOON AND LINGER INTO THIS EVENING IN THE PANHANDLE.  A FEW OF
THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
MAINLY TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MAINLY LATE THIS AFTERNOON INTO
THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-WYZ059-060-067-068-031130-
SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-
240 PM MDT MON JUN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM MDT. SCATTERED
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO THIS
EVENING.  A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL
THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
MAINLY TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THIS
EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jun 2, 5:22 PM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
522 PM MDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     FUNNEL CLOUD     13 NNE LUSK             42.93N 104.36W
06/02/2008                   NIOBRARA           WY   LAW ENFORCEMENT

&&

SCARPENT
Local storm report, Jun 2, 6:24 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
624 PM MDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             10 NE HARRISON          42.79N 103.74W
06/02/2008  M0.75 INCH       SIOUX              NE   TRAINED SPOTTER

            LOTS OF PENNY SIZED HAIL, ABOUT TWO TENTHS OF AN INCH OF
            RAIN AND NO WIND.

&&

AAH
Local storm report, Jun 2, 6:37 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
637 PM MDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             5 NW GUERNSEY           42.32N 104.81W
06/02/2008  M1.00 INCH       PLATTE             WY   LAW ENFORCEMENT

&&

SJC
Local storm report, Jun 2, 7:16 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
716 PM MDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             1 E CHEYENNE            41.15N 104.77W
06/02/2008  M0.25 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

SJC
Local storm report, Jun 2, 7:24 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
724 PM MDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     HAIL             5 NE CHEYENNE           41.20N 104.72W
06/02/2008  M0.25 INCH       LARAMIE            WY   PUBLIC

&&

SJC
Local storm report, Jun 2, 7:38 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
738 PM MDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             5 E CHEYENNE            41.15N 104.70W
06/02/2008  M0.50 INCH       LARAMIE            WY   AMATEUR RADIO

&&

SJC

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 6:18 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte42 min
Jun 2, 6:57 PM MDTSevere Thunderstorm WarningCYSGoshen48 min
Jun 2, 8:09 PM MDTSevere Thunderstorm WarningCYSLaramie51 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.